MAUDE Adverse Event Report: SYNTHES BETTLACH 2.0MM DRILL BIT WITH 16MM STOP QC; INTERVERTEBRAL FUSION DEVICE W/INTEGRATED FIXATION,CERVICAL

SYNTHES BETTLACH 2.0MM DRILL BIT WITH 16MM STOP QC; INTERVERTEBRAL FUSION DEVICE W/INTEGRATED FIXATION,CERVICAL
Catalog Number 03.617.916
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/21/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device is an instrument and is not implanted / explanted.(b)(6).Device history records review was completed for part# 03.617.916, lot# 2608766.Manufacturing location: (b)(4), manufacturing date: jun 11, 2010.No non conformance reports were generated during production.Review of the device history records showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.The device was received and the product evaluation is in progress.No conclusion can be drawn.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes (b)(4) reports an event in (b)(6) as follow: it was reported on (b)(6) 2016, reported devices broke during the initial surgery.No delay to surgery time was reported.Surgery was completed successfully.Patient outcome was reported as good.This report is for one (1) drill bit.This is report 1 of 2 for com-(b)(4).
 
Additional Manufacturer Narrative
A product investigation was completed: the visual inspection of the returned drill bit has shown that approximately 10 mm from the fluted tip section is broken off.The broken off portion was not returned.Because of the damage the complaint relevant dimensions cannot be checked to print specifications anymore.The manufacturing review shows that the production procedures were according to the specifications and there were no issues that would contribute to this complaint condition.The used material was stainless steel 440a per standards as required and the measured harness was within the specification.The broken surface is homogenous what indicates material conformity as well.Based on the provided information we are not able to determine the exact cause of this complaint.It is likely that a mechanical overloading situation, for example metallic contact or lateral stress, has caused the breakage.No indication for product related issue was found.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
2.0MM DRILL BIT WITH 16MM STOP QC
Common Device Name
INTERVERTEBRAL FUSION DEVICE W/INTEGRATED FIXATION,CERVICAL
Manufacturer (Section D)
SYNTHES BETTLACH
muracherstrasse 3
bettlach CH254 4
SZ  CH2544
MDR Report Key6171567
Report Number9612488-2016-10504
Device Sequence Number16305087
Product Code OVE
UDI-Device Identifier07611819933170
UDI-Public(01)07611819933170(10)2608766
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K093762
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/21/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.617.916
Device Lot Number2608766
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/06/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 11/21/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/13/2016
Supplement Report FDA Received Date01/20/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1